Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? Yes
Write-up: This spontaneous report as received from a consumer through a webpage, refers to a 17 year old (also reported as 15 year old) female patient. The reporter described the patient to be healthy, active and academically gifted. On September 2012, the patient received dose 1 of GARDASIL. In February 2013, the patient received dose 2 of GARDASIL. On an unknown date in 2013, approximately a week after the patient received dose 2 of GARDASIL, she developed cold symptoms and a barking cough. The patient went on to develop repeated lung spasms. Reporter did not think these events were related to the vaccine. In July 2013, the patient was vaccinated with the third dose of GARDASIL. No concomitant medication was reported. On an unknown date in 2013, after the patient received dose 3 of GARDASIL, she experienced dizziness, loss of balance, weakness, anxiety, ear pain, abdominal pain and nausea. Reporter did not associate patient''s new symptoms with the vaccine. On an unknown date in December 2014, the patient was diagnosed with a simple sinus infection and was prescribed a "z-pack" which she has had many times before with no problems. Approximately 15 minutes after administration of the first dose of the "z-pack", reporter was frantically working to keep the patient alive until the ambulance arrived. Patient was diagnosed with severe unexplained hypokalemia (life threatening low potassium) and a cardiac condition called electrocardiogram QT prolonged. Patient was treated with intravenous (IV) potassium and magnesium, then released. On an unknown date, the patient was diagnosed with familial periodic paralysis with outlying symptoms of Hashimoto''s, autoimmune disorder, hair loss, nerve damage; as per an Electromyography (EMG) test, weakness, tremors, exercise intolerance, heat/cold intolerance, air hunger, chest pain, abdominal pain, nausea and vomiting, brain fog, allodynia, nystagmus and non-epileptic seizures. The outcomes of all the events were unknown. The reporter stated that GARDASIL had devastatingly injured the patient and hence causality assessment was considered related. The reporter considered hypokalemia to be life-threatening. Upon internal review, hypokalemia, prolonged QT interval, Hashimoto''s, autoimmune disorder and non epileptic seizure were considered to be medically significant. This is one of the two reports from the same source (linked to MARRS # 1607USA012465). Additional information has been requested.
Copyright © 2018 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166